Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 249, NWS Tulsa, OK

July 21, 2019Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2019, 9:48 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2019, 9:48 PM CDT (02:48 UTC)
Expired
Jul 21, 2019, 10:30 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

367 
WUUS54 KTSA 220248
SVRTSA
OKC035-105-220330-
/O.NEW.KTSA.SV.W.0249.190722T0248Z-190722T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
948 PM CDT Sun Jul 21 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Craig County in northeastern Oklahoma...
  Northeastern Nowata County in northeastern Oklahoma...

* Until 1030 PM CDT.

* At 947 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Mound Valley to 5 miles
  northeast of Wann, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  South Coffeyville...              Hollow...
  Centralia...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3700 9503 3675 9543 3699 9579 3700 9579
TIME...MOT...LOC 0247Z 303DEG 25KT 3712 9547 3698 9574 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
943 
WWUS54 KTSA 220301
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1001 PM CDT Sun Jul 21 2019

OKC035-105-220330-
/O.CON.KTSA.SV.W.0249.000000T0000Z-190722T0330Z/
Craig OK-Nowata OK-
1001 PM CDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA COUNTIES...

At 1000 PM CDT, severe thunderstorms were located along a line
extending from near Edna to 4 miles southwest of South Coffeyville, 
moving southeast at 30 mph. This storm has produced a 67 mph wind 
gust at the Coffeyville airport. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
South Coffeyville...              Hollow...
Centralia...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3700 9503 3675 9543 3699 9579 3700 9579
TIME...MOT...LOC 0300Z 303DEG 25KT 3707 9538 3693 9565 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:04 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 21, 9:04 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
904 PM CDT Sun Jul 21 2019

...UPDATE...

.DISCUSSION...
Currently monitoring a few clusters of strong/marginally-severe
thunderstorms moving southeast across southeastern KS. Also
watching more isolated convection to the west of Tulsa that has
formed along a weak pre-frontal convergence line. Storm
extrapolation along with recent HRRR output would put the best
chances of storms across far northeast OK over the next several
hours, and eventually into parts of northwest AR. It's possible
that the stronger storms could produce gusty winds and perhaps
some hail, although expect a weakening trend generally after
midnight.

Have made some near term adjustments to PoPs, otherwise forecast
is in good shape.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  86  65  85 /  50  20   0   0
FSM   74  89  67  86 /  30  40  20   0
MLC   73  88  66  85 /  20  20  10   0
BVO   72  84  60  83 /  60  30   0   0
FYV   71  83  59  81 /  50  40  10   0
BYV   70  84  61  82 /  70  50  10   0
MKO   72  86  65  84 /  30  30  10   0
MIO   71  83  62  83 /  80  40   0   0
F10   73  87  65  85 /  20  20  10   0
HHW   72  92  68  86 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
Hazardous weather outlook, Jul 21, 4:43 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Jul 21 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Jul 21 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Mainly after 10 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far northeast Oklahoma.
	ONSET...Mainly after 10 pm.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma and
    west-central Arkansas.

DISCUSSION...
Dangerous heat is occurring across eastern Oklahoma and western
Arkansas again this afternoon. With maximum heat index values
between 105 and 111 degrees this afternoon, a heat advisory is in
effect until 9 pm.

An isolated shower or thunderstorm will be possible late this
afternoon and into the early evening near the Kansas border.
Shower and thunderstorm chances will increase later this evening
across northeast Oklahoma and northwest Arkansas. A few strong to
severe storms capable of producing strong gusty winds,large hail,
and locally heavy rainfall will be possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY AND SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Chances for showers and storms spread across remainder of eastern
Oklahoma and western Arkansas during the day Monday with the
movement of the front. Thunderstorm chances will diminish Monday
night as the cold front exits the region. Behind the boundary,
cooler and drier air will settle over the area with high
temperatures in the 80s forecast for much of the upcoming week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 21, 9:11 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Sun Jul 21 2019

OKZ054-220245-
Osage OK-
911 PM CDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
945 PM CDT...

At 910 PM CDT, a strong thunderstorm was located 3 miles north of
Hardy, moving southeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Grainola...                       Foraker...
Webb City...

LAT...LON 3700 9645 3681 9650 3678 9675 3700 9675
TIME...MOT...LOC 0210Z 294DEG 30KT 3702 9681
Special weather statement, Jul 21, 9:17 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CDT Sun Jul 21 2019

OKZ054-220245-
Osage OK-
917 PM CDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
945 PM CDT...

At 917 PM CDT, a strong thunderstorm was located near Pearsonia,
moving east at 20 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Pawhuska...                       Bigheart...
Pearsonia...                      Sunset Lake...

LAT...LON 3672 9652 3687 9648 3689 9620 3664 9628
TIME...MOT...LOC 0217Z 285DEG 18KT 3680 9641
Special weather statement, Jul 21, 9:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
927 PM CDT Sun Jul 21 2019

OKZ054>057-220315-
Craig OK-Osage OK-Nowata OK-Washington OK-
927 PM CDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN
OSAGE...NORTHERN WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 1015
PM CDT...

At 927 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Cherryvale to 2 miles northwest of
Hulah. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Dewey...
South Coffeyville...              Copan...
Lenapah...                        Wann...
Bartlesville Municipal Airport... Hulah...
Hollow...

LAT...LON 3700 9508 3683 9537 3675 9601 3700 9611
TIME...MOT...LOC 0227Z 298DEG 25KT 3721 9555 3695 9606
Special weather statement, Jul 21, 9:33 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
933 PM CDT Sun Jul 21 2019

OKZ054-059-220315-
Osage OK-Pawnee OK-
933 PM CDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES UNTIL 1015 PM CDT...

At 933 PM CDT, a strong thunderstorm was located 3 miles north of
Fairfax, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fairfax...                        Ralston...
Burbank...

LAT...LON 3654 9685 3675 9670 3667 9638 3635 9665
TIME...MOT...LOC 0233Z 296DEG 21KT 3663 9671
Special weather statement, Jul 21, 9:47 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
947 PM CDT Sun Jul 21 2019

OKZ054-220330-
Osage OK-
947 PM CDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1030 PM CDT...

At 947 PM CDT, a strong thunderstorm was located 4 miles north of
Pearsonia, moving east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Pawhuska...                       Shidler...
Elgin...                          Foraker...
Bigheart...                       Osage Hills State Park...
Pearsonia...                      Hulah...
Okesa...                          Sunset Lake...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9601 3660 9612 3675 9669 3700 9654
TIME...MOT...LOC 0247Z 283DEG 32KT 3686 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:11 PM CDTSpecial Weather StatementTSAOsage34 min
Jul 21, 9:17 PM CDTSpecial Weather StatementTSAOsage28 min
Jul 21, 9:27 PM CDTSpecial Weather StatementTSANowata48 min
Jul 21, 9:33 PM CDTSpecial Weather StatementTSAOsage42 min
Jul 21, 9:47 PM CDTSpecial Weather StatementTSAOsage43 min
Jul 21, 9:52 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa38 min
Jul 21, 10:09 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington51 min
Jul 21, 10:29 PM CDTSpecial Weather StatementTSACraig, Ottawa31 min
Jul 21, 10:40 PM CDTSpecial Weather StatementTSARogers, Tulsa35 min
Jul 21, 10:54 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington44 min
Jul 21, 11:24 PM CDTSpecial Weather StatementTSADelaware, Mayes51 min
Jul 22, 12:07 AM CDTSpecial Weather StatementTSARogers, Tulsa38 min
Jul 22, 12:10 AM CDTSpecial Weather StatementTSAAdair35 min
Jul 22, 12:16 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Jul 22, 12:45 AM CDTSpecial Weather StatementTSAWagoner45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.